Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 5, 2006, 2:48 PM MDT. It took effect at Apr 6, 2006, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 2:48 PM MDT (20:48 UTC)
- In effect from
- Apr 6, 2006, 9:00 AM MDT
- Expired
- Apr 6, 2006, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 052048 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 248 PM MDT WED APR 5 2006 IDZ017-021-060900- /O.NEW.KPIH.WI.Y.0006.060406T1600Z-060407T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 248 PM MDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY. STRONG WINDS WILL PICK UP BEHIND A COLD FRONT THURSDAY MORNING. WIND SPEEDS BY LATE MORNING ARE EXPECTED TO REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN. WINDS WILL DIMINISH THURSDAY EVENING A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS. $$
3 follow-up statements
000 WWUS75 KPIH 060859 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT THU APR 6 2006 IDZ017-021-062100- /O.EXT.KPIH.WI.Y.0006.060406T1500Z-060407T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 259 AM MDT THU APR 6 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... STRONG WINDS WILL DEVELOP ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH SHOULD BE EXPECTED BY LATE MORNING BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS. $$
000 WWUS75 KPIH 061540 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 940 AM MDT THU APR 6 2006 IDZ017-070100- /O.UPG.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ /O.NEW.KPIH.HW.W.0001.060406T1540Z-060407T0100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 940 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE EASTERN MAGIC VALLEY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH WILL BE WIDESPREAD THROUGH THE AREA...ALONG WITH GUSTS NEAR OR AROUND 60 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW WARNING CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ021-070100- /O.CON.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 940 AM MDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... STRONG WEST WINDS WILL DEVELOP OVER THE LOWER SNAKE RIVER PLAIN THROUGH THE REMAINDER OF THE DAY. SUSTAINED WIND SPEEDS BETWEEN 30 AND 40 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS. $$
000 WWUS75 KPIH 070105 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 705 PM MDT THU APR 6 2006 IDZ017-070215- /O.EXP.KPIH.HW.W.0001.000000T0000Z-060407T0100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 705 PM MDT THU APR 6 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED SUBSTANTIALLY TO UNDER 20 MPH AND WILL CONTINUE TO DIMINISH OVERNIGHT AND BE UNDER 10 MPH BY MIDNIGHT. THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ IDZ021-070215- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 705 PM MDT THU APR 6 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED SUBSTANTIALLY AND WILL CONTINUE TO DECREASE TO UNDER 10 MPH BY MIDNIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:05 AM MDT, 10 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 4:05 AM MDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MDT WED APR 5 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. LATEST SATELLITE IMAGERY SHOWING STRONG UPPER JET NOSING NORTH ACROSS SRN NEVADA AHEAD OF PARENT LOW POSITIONED ALONG THE PAC COAST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALSO EVIDENT ON RADAR PUSHING NORTH THROUGH MOST OF THE FORECAST AREA WITH EXCELLENT JET SUPPORT. UPPER JET CONTINUES TO LIFT NE ACROSS UTAH TODAY WITH SE IDAHO REMAINING IN PRIME LEFT FRONT QUAD THROUGH THE DAY AND UNSTABLE AIRMASS CONTINUING. ADVANCING SURFACE TROUGH WILL SWEEP THROUGH REGION THIS AFTERNOON HELPING TO FUEL LOW LEVEL SUPPORT FOR CONVECTION. THUS HAVE LEFT CATEGORICAL POPS IN FORECAST THROUGH THE DAY AND ADJUSTED QPF TO FAVOR NAM12 OUTPUT WHICH PLACES OVER 0.75 INCHES OF WATER IN THE CNTRL MOUNTAINS AND ABOUT 0.25 ELSEWHERE BY DAYS END. ELEVATED SNOW LEVELS (8500+) SHOULD PRECLUDE ANY NEED FOR HEAVY SNOW WARNINGS IN THE CNTRL MOUNTAINS TODAY. HEAVY RAINS IN THE CNTRL MOUNTAINS ADDS TO FLOODING CONCERNS HOWEVER. GUAGED RIVERS WELL BELOW FLOOD STAGE AT THIS TIME BUT EXPECT TO SEE SIGNIFICANT RISES AFTER NEXT 24HRS. STAY TUNED. AS FOR CONVECTION...BEST DYNAMICS AND INSTABILITY OVER ERN ZONES THIS AFTERNOON THUS HAVE ADDED HEAVY HANDED WORDING TO TSTMS IN ZONES. MAIN UPPER LOW EXPECTED TO SHIFT INTO WRN WYOMING OVERNIGHT WITH WRAP AROUND PRECIPITATION CONTINUING TO IMPACT FORECAST AREA WITH LOWERING SNOW LEVELS (4500-5500 MSL). AS WAVE PULLS FURTHER EAST THURSDAY 700MB TROUGH SHIFTS ACROSS ERN HIGHLANDS AND STRONG MOIST UPSLOPE NW FLOW RESULTS. GFS GENERATING UPWARDS OF 0.50 QPF OVER ERN HIGHLANDS WHEREAS NAM NOT QUITE AS ZELEOUS. RESULTANT FORECAST PRODUCES BORDERLINE WARNING EVENT FOR ERN HIGHLANDS TONIGHT/THURSDAY THUS HAVE NUDGED THE WINTER STORM WATCH BACK A FEW HOURS AND WILL ALLOW DAY SHIFT A SECOND LOOK BEFORE PULLING TRIGGER. STRONG WINDS STILL REMAIN A SOLID CONTENDER THURSDAY AS SURFACE PRESSURE GRADIENT INCREASES. THUS NEAR ADVISORY LEVEL WINDS REMAIN IN THE SNAKE RIVER VALLEY THURSDAY. UPPER RIDGE BUILDS INTO REGION THURSDAY NIGHT/FRIDAY WITH NO SIGNIFICANT CONCERNS OTHER THAN ELEVATED RIVER FLOWS EXPECTED AT THIS TIME. HUSTON .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD AS THE PERSISTENT LONGWAVE TROUGH SHIFTS FROM THE WEST COAST INLAND TO ID/NV/UT BY MID WEEK. ONE SHORTWAVE TROUGH MOVES THROUGH THE CENTRAL MTS ON SAT WITH HIGHEST POPS CONCENTRATED HERE...THEN MUCH WEAKER FURTHER EAST. SW FLOW TAKES OVER SUN-WED WITH A CHC SHWRS EVERY DAY. SNOW LEVELS REMAIN HIGH BETWEEN 6000FT-7000FT DURING THE DAY AND 4500FT-5000FT AT NIGHT. MADE MINOR TWEAKS TO PREVIOUS FORECAST AS THE OVERALL TREND KEEPS THE PATTERN WET AND MILD. SIMOSKO && .AVIATION...WIDESPREAD RAINSHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE TWEB ROUTES AND TAF LOCATIONS TODAY...ALTHOUGH THE HEAVIER THUNDERSTORMS THIS AFTERNOON AND EVENING APPEAR TO DEVELOP CLOSER TO THE ID/WY BORDER AND AREAS TO THE EAST. THUS TWEB ROUTES 343/344 MAY SEE THE MOST THUNDERSTORM POTENTIAL. OVERALL CONDITIONS WILL BE DOMINATED BETWEEN MVFR AND IFR THROUGHOUT THE DAY. SCATTERED RAINSHOWERS WILL CONTINUE TONIGHT WITH CONDITIONS IMPROVING BUT FLUCTUATING BETWEEN MVFR AND IFR. SIMOSKO && .HYDROLOGY...CURRENTLY THERE ARE NO FLOOD WATCHES OR WARNINGS IN EFFECT FOR EASTERN IDAHO...HOWEVER...SOME RIVERS ARE EXPECTED TO RISE YET REMAIN BELOW FLOOD STAGE. THE PORTNEUF RIVER IS CURRENTLY AT 6.9 FEET AND IS FORECAST TO RISE TO TO 8.0 FEET BY FRIDAY AFTERNOON...ONE HALF FOOT BELOW FLOOD STAGE. SHOULD THE NEXT FORECAST...WHICH IS SCHEDULED FOR WEDNESDAY...CONTINUE THE SAME TREND A FLOOD WATCH WILL BE ISSUED. IF THE PORTNEUF RIVER RISES TO 9.0 FEET...MINOR FLOODING AND SOME SOME RURAL ROADS WILL NEED PROTECTION. NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE AT THIS TIME...HOWEVER HEAVY CONVECTIVE RAINS TODAY AND TONIGHT MAY NECESSITATE SHORT FUSED STATEMENTS. HUSTON/SH && .PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH CONTINUES WEDNESDAY NIGHT THROUGH THURSDAY FOR IDZ019-023-025. PLEASE REFER TO THE LATEST WINTER WEATHER BULLETIN...BOIWSWPIH...FOR MORE INFORMATION. &&
Hazardous weather outlook, Apr 5, 5:00 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED APR 5 2006 IDZ017>025-031-032-061145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD PRECIPITATION IS EXPECTED ACROSS SOUTHEAST IDAHO DURING THE PERIOD. SNOW LEVELS SHOULD REMAIN HIGH ENOUGH (GREATER THAN 8000 FT MSL) TO LIMIT THE POTENTIAL FOR HEAVY SNOWFALL 9000 FT MSL IN THE CENTRAL MOUNTAINS TODAY. ELEVATED SNOW LEVELS HOWEVER WILL RAISE THE CONCERN FOR RAPIDLY RISING RIVERS. RIVER STAGE FORECASTS ARE BELOW WARNING LEVELS WITH THE EXCEPTION OF THE PORTNEUF WHICH MAY REACH FLOOD STAGE LATER THIS WEEK. WITH RECENT AND EXPECTED RAINFALL WILL ALSO NEED TO MONITOR THE BIG AND LITTLE WOOD RIVER REGION. A STRONG UPPER LEVEL JET WILL ALSO BRING ELEVATED AWARENESS FOR MODERATE TO STRONG THUNDERSTORM DEVELOPMENT FROM THE SNAKE PLAINS EASTWARD TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE EXITING PACIFIC STORM AND FALLING SNOW LEVELS WILL HEIGHTEN THE POTENTIAL FOR HEAVY SNOW ACROSS THE EASTERN HIGHLANDS INTO THURSDAY. A WINTER STORM WATCH CONTINUES FOR THAT REGION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:41 PM MDT | Tornado Warning | PIH | Bingham, Butte, Jefferson | 34 min |
| Apr 4, 7:55 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.